Any drug can cause allergy to a person, you need to visit an allergy doctor to overcome your problem and change your medications.
Following are the drugs that can cause allergies.
There are many antibiotics that can be unsuitable for your immune system and result in the adverse reactions which cause allergy. These antibiotics include; penicillin, ampicillin, tetracycline, amoxicillin etc.
- Non-Steroidal Drugs
Drugs like ibuprofen and naproxen are anti-inflammatory and non-steroidal which can cause allergies as well.
- Chemotherapy Drugs
Medicines used during chemotherapy do not always suit everyone. Many people’s immune system doesn’t like them and reacts differently to them.
- Monoclonal Antibody Therapy
Drugs taken in during this therapy such as; rituximab, cetuximab and others are also a cause of an allergy to many people.
- HIV Medications
Such as; nevirapine, abacavir, etc.
Many diabetic patients for who insulin is the most important drug have complained about being allergic to it as well.
- Muscle Relaxing Drugs
Some drugs such as atracurium, vecuronium, succinylcholine etc. used as muscle relaxing medications by IV can be a cause of allergies.
Most Common Drug Allergies
Any type of allergy can be treated by visiting an allergy clinic or consulting a good allergy doctor. Following are some common drug allergies;
- Drug Allergy to Penicillin
Many people have complained about being allergic to penicillin. About 1 out of 10 persons reports about allergy to penicillin however, less than the people who really think that they are allergic to this medicine truly are. Severe allergy to penicillin can be life-threatening for some people.
- Drug allergy to Cephalosporins
If you are allergic to penicillin then you are likely to be allergic to cephalosporins as well. It is also a type of antibiotic however, there are lesser reports about being allergic to cephalosporins than penicillin.
- Drug Allergies to NSAIDs
All the pain killers such as; ibuprofen, aspirin, naproxen etc. come under the category of non-steroidal anti-inflammatory drugs (NSAIDs). Being allergic to these drugs can cause you some rapid spells of swelling or hives, poorer asthma and even anaphylaxis.
- Drug Allergy to Local Anesthesia
Reactions to local anesthesia such as; lidocaine or novocaine are rarely seen. The ones that causes allergy might be due to some other ingredients that are present in the medication such as some preservatives.
- Drug Allergy to Sulfonamide Antibiotics
Whether you take this drug separately or with a combination of other drugs as well, if you see any symptoms or an abnormal response then visit an allergy clinic immediately. These medications can develop from slight symptoms, rashes to even anaphylaxis.
- Reactions to IV Contrast Dye
The dyes that are used have a really high concentration which results is the release of the contents of mast cells causing an allergy. IV contrast are non-allergic however, can cause anaphylaxis. In order to prevent any harm, you will need to take antihistamines or oral steroids a few hours prior to taking the IV dyes.
- Delayed Drugs Reactions
These delayed drugs reactions can cause rashes on your skin and can affect your body organs such as; kidneys, liver, lungs and heart. If you see any blisters then they might be a sign of delayed drug reactions also known as Toxic epidermal necrolysis (TEN) in which surface of your lips, eyes, mouth regions may be damaged or eroded.
Some Other Drug Reactions
These other factors that can cause allergies are:
If you intake drugs more than the prescribed amount than it would definitely affect your immune system in a negative way and ultimately result in making you allergic to the medicine.
- Indirect Effects
Some medicines reduce the number of bacteria in the bowel, hence results in causing diarrhea in many people.
- Drug Combinations
Sometimes, allergies can be developed as a result of taking two different types of drugs at the same time which doesn’t do any good to your immune system.
Whatever your allergy doctor prescribes you, follow the prescription properly and if you notice some unusual symptoms then visit an allergy clinic Manassas VA and seek medical attention.